Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 85, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 17, 2017, 3:02 PM CDT. It took effect at Oct 18, 2017, 8:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2017, 3:02 PM CDT (20:02 UTC)
- In effect from
- Oct 18, 2017, 8:00 AM CDT
- Expired
- Oct 19, 2017, 3:04 AM CDT
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
396 WHUS73 KMKX 172002 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT TUE OCT 17 2017 ...BREEZY SOUTHWEST WINDS TODAY... LMZ645-646-180415- /O.CON.KMKX.SC.Y.0084.000000T0000Z-171018T0000Z/ /O.NEW.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 302 PM CDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT THURSDAY. * WINDS: SOUTHWEST DIMINISHING BY EVENING. SOUTHWEST WINDS INCREASING AGAIN WEDNESDAY MORNING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS BACKING TO THE SOUTH DURING THE AFTERNOON. * WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING AGAIN TO 3 TO 4 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-180415- /O.NEW.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 302 PM CDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT THURSDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS WEDNESDAY MORNING WITH GUSTS UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS BACKING TO THE SOUTH DURING THE AFTERNOON. * WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING AGAIN TO 3 TO 5 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
6 follow-up statements
678 WHUS73 KMKX 180159 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CDT TUE OCT 17 2017 ...BREEZY SOUTHWEST WINDS WEDNESDAY... LMZ643>646-181000- /O.CON.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 859 PM CDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT THURSDAY... * WINDS: SOUTHWEST WINDS INCREASING WEDNESDAY MORNING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS BACKING TO THE SOUTH DURING THE AFTERNOON. * WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING TO 3 TO 4 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
886 WHUS73 KMKX 180802 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 AM CDT WED OCT 18 2017 ...BREEZY SOUTHERLY WINDS TODAY AND TONIGHT... LMZ643>646-181615- /O.CON.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 302 AM CDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 AM CDT THURSDAY... * WINDS: SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS AFTER SUNRISE AND CONTINUING INTO THE EVENING. GUSTS 25 TO 30 KNOTS. * WAVES: 1 TO 2 FEET EARLY...THEN BUILDING TO 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF PORT WASHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
053 WHUS73 KMKX 181400 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 AM CDT WED OCT 18 2017 ...BREEZY SOUTHERLY WINDS TODAY AND TONIGHT... LMZ643>646-182200- /O.CON.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 AM CDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 20 KNOTS. GUSTS 25 TO 30 KNOTS. * WAVES: 2 TO 3 FEET...THEN BUILDING TO 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF PORT WASHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
838 WHUS73 KMKX 181933 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 233 PM CDT WED OCT 18 2017 ...BREEZY SOUTH SOUTHWEST WINDS INTO TONIGHT... LMZ643>646-190345- /O.CON.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 233 PM CDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS. GUSTS TO 30 KNOTS ESPECIALLY TOWARDS SHEBOYGAN. * WAVES: 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF PORT WASHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
462 WHUS73 KMKX 190228 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 PM CDT WED OCT 18 2017 ...BREEZY SOUTH SOUTHWEST WINDS INTO TONIGHT... LMZ643>646-190900- /O.CON.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 PM CDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET WITH THE HIGHEST WAVES NORTH OF PORT WASHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
302 WHUS73 KMKX 190804 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT THU OCT 19 2017 ...BREEZY WESTERLY WINDS SUBSIDING... LMZ643>646-190915- /O.CAN.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 AM CDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. BREEZY WESTERLY WINDS WILL QUICKLY SUBSIDE EARLY THIS MORNING AFTER THE PASSAGE OF A COLD FRONT. LIGHT WINDS AND LOW WAVE HEIGHTS ARE EXPECTED FOR THE REMAINDER OF THE DAY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:02 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 17, 3:02 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
302 PM CDT Tue Oct 17 2017
.DISCUSSION...
Tonight through Friday night...Forecast confidence is high.
Our dry and mild pattern will continue through the work week.
Wednesday will be very similar to today, plenty of sunshine, but
with more gusty wind. A weak/dry cold front will drift across
Wisconsin Wednesday night, dropping highs on Thursday about 3 to 4
degrees from the previous day. Warmer temperatures push right
back in on Friday with highs in the lower to mid 70s.
Saturday and Sunday...Forecast confidence is high.
A cold front with better moisture and dynamics will push through
the area mainly Saturday night into Sunday morning. That should be
the period for the best chance of rain. Some guidance is spitting
out some light, pre-frontal showers on Saturday, but again, the
bulk of any rainfall will come Saturday night into Sunday morning.
Temps will remain warm, in the 70s, ahead of the front on
Saturday, dropping back into the 60s behind the front on Sunday.
Monday and Tuesday...Forecast confidence is medium.
We start to see a deeper mid level cyclonic flow develop across
the Upper Midwest and Great Lakes early next week, keeping small
chances of showers in the forecast, along with highs falling back
into the 50s.
&&
.AVIATION(21Z TAFS)...
VFR conditions will continue through the TAF period with clear to
scattered high clouds. Southwest surface winds will fall off
early this evening, but remain elevated above the boundary layer.
This will result in low level wind shear concerns through the
overnight hours. The wind shear threat will diminish once we mix
out by mid morning on Wednesday. Expect gusty southwest winds on
Wednesday.
&&
.MARINE...
The current small craft advisory for areas south of Milwaukee will
remain in effect until evening. A new small craft advisory will go
into effect at 8 am on Wednesday and continue through Wednesday
night due to strong and gusty southwest winds. The highest waves
will be out toward open water and over our northern marine areas,
like Sheboygan.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ645-646.
Small Craft Advisory from 8 AM Wednesday to 4 AM CDT Thursday
for LMZ643>646.
&&
Tonight/Wednesday and Aviation/Marine...Davis
Wednesday Night through Tuesday...DavisHazardous weather outlook, Oct 17, 12:15 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1215 PM CDT Tue Oct 17 2017 WIZ046-047-051-052-056>060-062>072-181715- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1215 PM CDT Tue Oct 17 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Saturday evening, as a cold front moves through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-181715- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1215 PM CDT Tue Oct 17 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory remains in effect until 7 PM south of Milwaukee. Gusty southwest winds are expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty southwest winds will likely reach Small Craft Advisory levels Wednesday into Wednesday night. High waves should develop north of Port Washington. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 8:30 PM CDT | Small Craft Advisory | MKX | 23 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.